Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX

June 1, 2013Edwards County, Kerr County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2013, 11:14 PM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 11:14 PM CDT (04:14 UTC)
Expired
Jun 2, 2013, 12:15 AM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Edwards County, TX, Kerr County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 92 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 5:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3747 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS54 KEWX 020414
SVREWX
TXC137-265-385-020515-
/O.NEW.KEWX.SV.W.0142.130602T0414Z-130602T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EDWARDS COUNTY...
  WEST CENTRAL KERR COUNTY...
  NORTHERN REAL COUNTY...

* UNTIL 1215 AM CDT.

* AT 1110 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES NORTH OF PRADE RANCH...OR 22 MILES NORTHEAST OF
  ROCKSPRINGS...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTIES AS WELL AS U.S. HIGHWAY 83...STATE ROUTE
  41 AND FARM TO MARKET ROAD 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2987 9961 2982 10009 3019 10008 3023 9968
TIME...MOT...LOC 0412Z 334DEG 9KT 3014 9987

$$
2 follow-up statements
134 
WWUS54 KEWX 020437
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT SAT JUN 1 2013

TXC137-265-385-020515-
/O.CON.KEWX.SV.W.0142.000000T0000Z-130602T0515Z/
EDWARDS TX-KERR TX-REAL TX-
1137 PM CDT SAT JUN 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN REAL...WEST CENTRAL KERR AND EAST CENTRAL EDWARDS
COUNTIES...

AT 1135 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST
OF PRADE RANCH...OR 21 MILES NORTH OF LEAKEY...MOVING SOUTHEAST AT 10
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES AS WELL AS U.S. HIGHWAY 83...STATE ROUTE   
41 AND FARM TO MARKET ROAD 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2987 9961 2983 10000 3015 9996 3017 9967
TIME...MOT...LOC 0436Z 334DEG 9KT 3002 9985

$$
464 
WWUS54 KEWX 020459
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 PM CDT SAT JUN 1 2013

TXC137-265-385-020508-
/O.CAN.KEWX.SV.W.0142.000000T0000Z-130602T0515Z/
EDWARDS TX-KERR TX-REAL TX-
1159 PM CDT SAT JUN 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REAL...WEST CENTRAL
KERR AND EAST CENTRAL EDWARDS COUNTIES IS CANCELLED...

AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2987 9961 2983 10000 3015 9996 3017 9967
TIME...MOT...LOC 0458Z 334DEG 9KT 2997 9982

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:31 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 1, 6:31 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 PM CDT SAT JUN 1 2013

.AVIATION...
MAIN CONCERN FOR THIS FORECAST WILL BE THE POSSIBILITY OF STRONG
TO SEVERE THUNDERSTORMS THROUGH 1AM. WEAK FRONT IS CURRENTLY
LOCATED FROM SAN ANGELO TO TEXARKANA AND MOVING SLOWLY SOUTH.
CONVECTION IS CURRENTLY TRYING TO FORM ALONG THE BOUNDARY ACROSS
THE HILL COUNTRY. A STRONG THUNDERSTORM DID DEVELOP ALONG THE FAR
WESTERN END OF THE BOUNDARY IN NORTHWESTERN CROCKETT COUNTY. VFR
CONDITIONS WILL CONTINUE WITH BROKEN CIRRUS EXPECTED ACROSS THE
REGION FROM THUNDERSTORMS WEST OF THE RIO GRANDE AND OTHERS
EXPECTED TO DEVELOP ALONG THE BOUNDARY. WILL LIKELY SEE MVFR CIGS
DEVELOP BETWEEN 03Z-05Z AS THE CONVECTION AND WEAK FRONT MOVES
INTO THE REGION AND IMPACTS THE TERMINALS. CONVECTIVE WIND GUSTS
OF AT LEAST 40 KNOTS ARE LIKELY WITH THE STRONGER STORMS. BRIEF
HEAVY RAINFALL WILL REDUCE VISIBILITIES TO 3 MILES THEN RAPID
IMPROVEMENT ONCE THE CONVECTION PASSES. WINDS ARE EXPECTED TO BE
LIGHT E-SE AHEAD OF THE FRONT AT 6 TO 10 KNOTS THEN SHIFT A MORE
NORTHERLY DIRECTION BEHIND THE FRONT AT 7 TO 10 KNOTS. AFTER 12Z
SUN EXPECT VFR.

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT SAT JUN 1 2013/

UPDATE...
WE HAVE UPDATED THE FORECAST TO INCLUDE A MENTION OF SEVERE
THUNDERSTORM WATCH #270...WHICH IS IN EFFECT UNTIL 1 AM CDT FOR
MOST OF SOUTH CENTRAL TEXAS.

PREV DISCUSSION... /ISSUED 313 PM CDT SAT JUN 1 2013/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
FOCUS CONTINUES TO BE ON THE APPROACHING COLD FRONT AND POTENTIAL
FOR SCATTERED STRONG-SEVERE STORMS LATE THIS AFTERNOON INTO THE
EVENING HOURS. THE COLD FRONT ACROSS TX WAS MAKING GOOD PROGRESS
SOUTHWARD AND SHOULD ARRIVE IN THE NRN CWA AROUND NRN BURNET
COUNTY AROUND 6-7PM. STRONG SOLAR HEATING SOUTH OF THE FRONT WITH
TEMPERATURES ALREADY IN THE LOW TO MID/UPPER 90S WITH SEVERAL MORE
HOURS OF HEATING LEFT. MODELS IN FAIR AGREEMENT IN DEVELOPING
ORGANIZED CONVECTION WITH THE FRONT OVER THE NEXT FEW HOURS ACROSS
CENTRAL TX AND MOVING THE COMPLEX SOUTHWARD ACROSS THE CWA THIS
EVENING INTO THE OVERNIGHT HOURS. THE NAM/HI-RES-ARW HAVE A MORE SWWD
DEVELOPMENT OVERNIGHT WHICH IS WHERE THE MOST INTENSE HEATING IS
OCCURRING AT THIS TIME. WILL CONTINUE WITH GOOD CHANCE POPS ACROSS
THE NE-NRN HILL COUNTRY WITH MENTION OF SEVERE THIS EVENING...
TRANSITIONING TO THE CENTRAL-SWRN CWA AFTER MIDNIGHT. DID NOT
MENTION SEVERE AFTER MIDNIGHT...BUT ISOLATED SEVERE COULD LINGER
INTO THE EARLY MORNING HOURS ACROSS THE SWRN COUNTIES. HAVE KEPT
SLIGHT CHANCE POPS MAINLY IN FOR SUNDAY MORNING WITH THE
POSSIBILITY OF A LINGERING FRONTAL BOUNDARY. OTHERWISE COOLER AND
DRIER SUNDAY NIGHT WITH BELOW SEASONAL NORMS...ESPECIALLY ACROSS
THE NE COUNTIES/HILL COUNTRY WITH MINS IN THE LOWER 60S.

LONG TERM (MONDAY THROUGH SATURDAY)...
AN UPPER RIDGE WILL BE OVER CENTRAL MEXICO EXTENDING INTO S TX THRU
ABOUT WEDNESDAY OF NEXT WEEK. THIS SHOULD LIMIT AND RAIN CHANCES
TO 10 PERCENT OR LESS WITH TEMPERATURES SLIGHT ABOVE NORMAL. A
WEAK SURFACE PRESSURE GRADIENT SHOULD ALLOW FOR SLIGHT BELOW
NORMAL MIN TEMPERATURES. THE UPPER RIDGE BEGINS TO WEAKEN LATE
NEXT WEEK WITH SUBTLE DISTURBANCES TRACKING SE-EWD OVER THE TOP OF
THE RIDGE ACROSS WEST/NORTH TX OVER NEXT WEEKEND. HAVE LEFT OUT
ANY MENTION OF POPS FOR THURSDAY THRU SATURDAY...WHICH IS
GENERALLY IN LINE WITH NEIGHBORING OFFICES. ALSO SLIGHTLY LESS
DIURNAL VARIATION IN TEMPERATURES WITH LOWER MAX TEMPS AND WARMER
MIN TEMPS AS THE SLY PRESSURE GRADIENT INCREASES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  91  65  93  69 /  40  20  -   -    0
AUSTIN BERGSTROM INTL AIRPORT  70  90  63  93  67 /  40  20  -    0   0
NEW BRAUNFELS MUNI AIRPORT     70  91  66  93  67 /  40  20  -    0   0
BURNET MUNI AIRPORT            68  88  63  89  68 /  40  20  -   -    0
DEL RIO INTL AIRPORT           73  96  72  98  74 /  40  20  10   0   0
GEORGETOWN MUNI AIRPORT        69  89  63  91  68 /  40  20  -   -    0
HONDO MUNI AIRPORT             71  93  68  95  68 /  40  20  -    0   0
SAN MARCOS MUNI AIRPORT        71  90  65  93  68 /  40  20  -    0   0
LA GRANGE - FAYETTE REGIONAL   73  91  68  94  69 /  40  30  -    0   0
SAN ANTONIO INTL AIRPORT       71  92  68  94  69 /  40  20  -    0   0
STINSON MUNI AIRPORT           72  92  68  94  69 /  40  20  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jun 1, 6:58 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT SAT JUN 1 2013

TXZ171>173-183>194-202>209-217>225-228-030000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
658 PM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

A WEAK COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS THIS EVENING
INTO THE OVERNIGHT HOURS. THIS WILL GENERATE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE THUNDERSTORMS
COULD BECOME SEVERE THIS EVENING FOR AREAS GENERALLY ALONG AND
NORTH OF A LINE FROM CARRIZO SPRINGS TO LOCKHART TO TAYLOR. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE ALONG AND NORTHEAST OF A LINE FROM
KERRVILLE TO SAN ANTONIO TO LA GRANGE BETWEEN 7 PM AND 7 AM.
ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON SUNDAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:17 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr58 min
Jun 1, 10:48 PM CDTAreal Flood AdvisoryEWXEdwards, Kerr2 hr
Jun 2, 4:03 AM CDTSpecial Weather StatementEWXBlanco57 min
Jun 2, 4:10 AM CDTAreal Flood AdvisoryEWXBlanco, Hays, Travis110 min
Jun 2, 4:27 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays63 min
Jun 2, 5:10 AM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays50 min
Jun 2, 5:16 AM CDTSpecial Weather StatementEWXComal, Kendall44 min
Jun 2, 5:21 AM CDTSpecial Weather StatementEWXGuadalupe39 min
Jun 2, 5:35 AM CDTSpecial Weather StatementEWXBexar55 min
Jun 2, 5:55 AM CDTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe65 min
Jun 2, 6:27 AM CDTSpecial Weather StatementEWXBexar, Medina63 min
Jun 2, 7:10 AM CDTSpecial Weather StatementEWXBandera35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.